Alert archive / Guam / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Guam

January 26, 2012

NWS Guam issued this small craft advisory at Jan 26, 2012, 3:30 PM CST. It took effect at Jan 26, 2012, 8:00 PM CST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 3:30 PM CST (21:30 UTC)
In effect from
Jan 26, 2012, 8:00 PM CST
Expired
Jan 29, 2012, 2:05 AM CST
In force
54 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WHGM70 PGUM 262030
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
630 AM CHST FRI JAN 27 2012

.AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS
AND ROUGH SEAS TO THE MARIANAS WATERS STARTING THIS AFTERNOON.

PMZ153-154-270830-
/O.NEW.PGUM.SC.Y.0002.120127T0200Z-120128T2000Z/
TINIAN COASTAL WATERS-SAIPAN COASTAL WATERS-
630 AM CHST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CHST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CHST
SUNDAY. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND
FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT.

* WINDS: WILL INCREASE THIS AFTERNOON WITH THE APPROACH OF A SHEAR
  LINE FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH
  SATURDAY NIGHT.

* SEAS: SEAS WILL RISE THIS AFTERNOON AS NORTH SWELL ASSOCIATED
  WITH A STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE
  MOVE INTO TINIAN AND SAIPAN WATERS. THE SEAS WILL REMAIN
  ELEVATED THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. 

&&

$$

PMZ151-152-270830-
/O.NEW.PGUM.SC.Y.0002.120127T2000Z-120128T2000Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-
630 AM CHST FRI JAN 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CHST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CHST
SUNDAY. 

A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND
FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT.

* WINDS: WILL INCREASE LATE TONIGHT WITH THE APPROACH OF A SHEAR
  FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY
  NIGHT.

* SEAS: SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A
  STORM MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE
  INTO GUAM AND ROTA WATERS. THE SEAS WILL REMAIN ELEVATED
  THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. 

&&

$$

STANKO
HTTP://WWW.PRH.NOAA.GOV/GUAM
5 follow-up statements
614 
WHGM70 PGUM 270718
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
518 PM CHST FRI JAN 27 2012

.AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS
AND ROUGH SEAS TO THE MARIANAS TONIGHT AND SATURDAY.

PMZ153-154-272115-
/O.CON.PGUM.SC.Y.0002.000000T0000Z-120128T2000Z/
TINIAN COASTAL WATERS-SAIPAN COASTAL WATERS-
518 PM CHST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CHST
SUNDAY...

A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND
FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT.
WINDS WILL INCREASE TONIGHT WITH THE APPROACH OF A SHEAR
LINE FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH
SATURDAY NIGHT.

SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A STORM
MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO
TINIAN AND SAIPAN WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

PMZ151-152-272115-
/O.CON.PGUM.SC.Y.0002.120127T2000Z-120128T2000Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-
518 PM CHST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM CHST SUNDAY...

A SMALL CRAFT ADVISORY MEANS THAT SEAS 10 FEET OR GREATER AND
FREQUENT WIND GUSTS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE
CONDITIONS HAZARDOUS TO SMALL CRAFT.
WINDS WILL INCREASE LATE TONIGHT WITH THE APPROACH OF A SHEAR
FROM THE NORTH. THE HIGHER WINDS WILL CONTINUE THROUGH SATURDAY
NIGHT.

SEAS WILL RISE TONIGHT AS NORTH SWELL ASSOCIATED WITH A STORM
MOVING OFF JAPAN AND ASSOCIATED WITH THE SHEAR LINE MOVE INTO GUAM
AND ROTA WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH SATURDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$
266 
WHGM70 PGUM 272034
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
634 AM CHST SAT JAN 28 2012

.AN APPROACHING SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS
AND ROUGH SEAS TO THE MARIANAS THROUGH SUNDAY.

PMZ151>154-280845-
/O.EXT.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
634 AM CHST SAT JAN 28 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CHST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST SUNDAY.

* SEAS WILL REMAIN AT 10 TO 11 FEET THROUGH SUNDAY...THEN DECREASE
  ON SUNDAY NIGHT.

* WINDS WILL REMAIN AT 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS THROUGH SUNDAY...THEN BEGIN TO DIMINISH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

STANKO
HTTP://WWW.PRH.NOAA.GOV/GUAM
290 
WHGM70 PGUM 280508
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
308 PM CHST SAT JAN 28 2012

.OVERVIEW...A SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS AND
ROUGH SEAS TO THE MARIANAS THROUGH SUNDAY.

PMZ151>154-282100-
/O.CON.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
308 PM CHST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SUNDAY. 

* SEAS WILL REMAIN AT 10 TO 11 FEET THROUGH SUNDAY...THEN DECREASE ON
  SUNDAY NIGHT.

* WINDS WILL REMAIN AT 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25
  KNOTS THROUGH SUNDAY AFTERNOON...THEN BEGIN TO DIMINISH SUNDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

MCELROY

HTTP://WWW.PRH.NOAA.GOV/GUAM
055 
WHGM70 PGUM 282018
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
618 AM CHST SUN JAN 29 2012

.OVERVIEW...A SHEAR LINE WILL BRING FREQUENT STRONG WIND GUSTS
AND ROUGH SEAS TO THE MARIANAS TODAY.

PMZ151>154-290800-
/O.CON.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
618 AM CHST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING. 

* SEAS WILL REMAIN AT 10 TO 11 FEET THIS MORNING...THEN DECREASE
  TO 8 TO 9 FEET THIS EVENING.

* WINDS WILL REMAIN AT 15 KNOTS WITH FREQUENT GUSTS TO 22 KNOTS
  THIS MORNING...THEN GRADUALLY DIMINISH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

STANKO
HTTP://WWW.PRH.NOAA.GOV/GUAM
070 
WHGM70 PGUM 290705
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
505 PM CHST SUN JAN 29 2012

.OVERVIEW...BOTH SEAS AND WINDS ARE CALMING DOWN ACROSS THE
MARIANAS WATERS THIS AFTERNOON.

PMZ151>154-290815-
/O.CAN.PGUM.SC.Y.0002.000000T0000Z-120129T0800Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
505 PM CHST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT
ADVISORY.

THE SHEAR LINE SOUTH OF THE MARIANAS IS BECOMING MORE DIFFUSE.
THIS HAS ALLOWED SEAS AND WINDS TO SUBSIDE BELOW SMALL CRAFT
ADVISORY LEVELS.

$$

CHAN

HTTP://WWW.PRH.NOAA.GOV/GUAM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 1:50 AM CST, 13 hours 40 minutes earlier.

Area forecast discussion, Jan 26, 1:50 AM CST, 13 hours 40 minutes before
AREA FORECAST DISCUSSION...AMENDED TO ADD MICRONESIAN FORECAST
NATIONAL WEATHER SERVICE TIYAN GU
550 PM CHST THU JAN 26 2012

.SYNOPSIS...
A PATCH OF CLOUDS AND SHOWERS IS SHOWN ON SATELLITE AND RADAR OVER
AND WEST OF GUAM...WITH MOST OF THE SHOWERS OFFSHORE WEST OF GUAM.
A WELL-DEFINED SHEAR LINE WITH A ROPE CLOUD ALONG ITS LEADING EDGE
IS APPROACHING FROM THE NORTHWEST...AND IS CURRENTLY ABOUT 350 MILES
NW OF THE ISLANDS.

&&

.DISCUSSION...
PREVIOUS RUNS OF GFS/UKMET WERE APPARENTLY CORRECT IN PREDICTING
THE SMALL PATCH OF SHOWERS NOW NEAR GUAM...AND THEY STILL PREDICT
ABOUT 1/4 INCH OF RAIN FOR GUAM THIS EVENING...BUT SHOW MOST OF
THE RAIN JUST WEST OF GUAM. THUS...HAVE FORECAST SCATTERED EVENING
SHOWERS FOR GUAM...SINCE THERE IS A DECENT CHANCE THAT MORE
SHOWERS WILL POP JUST EAST OF THE ISLAND AND MOVE ACROSS. THE REST
OF THE FORECAST IS BASICALLY UNCHANGED FROM THE PREVIOUS. THERE
COULD BE A PERIOD OF SCATTERED SHOWERS OVER THE WEEKEND WITH THE
APPROACHING SHEAR LINE...BUT MODELS ARE LUKEWARM AT BEST ON THAT
POSSIBILITY.

&&

.MARINE/SURF...
NO CHANGES MADE TO MARINE GRIDS...AS THE LATEST WW3 IS QUITE
SIMILAR. NORTH SWELL SHOULD INCREASE RATHER QUICKLY FRI NIGHT AND
SATURDAY...REACHING 7 FEET AT TIMES. MAY SEE A BRIEF PERIOD OF
HIGH SURF SATURDAY OR SATURDAY NIGHT ON NORTH FACING REEFS...SO
WILL NEED TO MONITOR SURF REPORTS. WILL PROBABLY NEED A SMALL
CRAFT ADVISORY BY FRI NIGHT AS SEAS HIT 10 FEET AND WINDS HOVER
NEAR 20 KT.

&&

.EASTERN MICRONESIA...
LITTLE CHANGE TO THE PRIOR FORECAST OR REASONING. DRY TRADES HAVE
SETTLED IN ACROSS THE ENTIRE REGION NORTH OF 3N WITH A CONVERGENT
ZONE SOUTH OF THE FORECAST LOCATIONS. RELATIVELY DRY CONDITIONS ARE
EXPECTED AT THE 3 FORECAST LOCATIONS THROUGH THE NEXT 5 DAYS WITH
PERHAPS A FEW MORE CLOUDS AND SHOWERS NEAR KOSRAE LATER IN THE
WEEKEND AS CONVECTION PASSES BY JUST SOUTH OF THE AREA.

ALTIMETRY AND WAVE WATCH MODEL AGREE SHOWING SEAS OF AROUND 8
FEET NEAR KOSRAE. MODEL DATA SHOW THAT EAST SWELL WILL GRADUALLY
SUBSIDE BEGINNING TONIGHT OR FRIDAY WITH SURF DROPPING BELOW
HAZARDOUS LEVELS AS EARLY AS SATURDAY MORNING. WAVE WATCH MODELS
INDICATE ANOTHER ADVISORY MAY BE NEEDED AGAIN AS EARLY AS MONDAY
NIGHT.

&&

.WESTERN MICRONESIA...
DRY CONDITIONS AND MODERATE NORTHEAST TRADES WILL CONTINUE AT CHUUK
THE NEXT SEVERAL DAYS. YAP AND PALAU WILL CONTINUE TO SEE QUIET
WEATHER FOR THE NEXT DAY OR SO...THEN A TRADE-WIND DISTURBANCE WHICH
APPEARS ON THE MODELS AS A SURFACE TROUGH...WILL INCREASE CLOUDS
ACROSS THE AREA AND LIKELY BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO PALAU. SEE NO REASON TO CHANGE THE PRIOR FORECAST
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EVIDENT ON PRESENT
SATELLITE IMAGERY BETWEEN 1N AND 7N FROM 142E TO 148E MOVING WEST-
NORTHWESTWARD. SHOWERS WILL TAPER OFF BY SUNDAY AND MONDAY.

SEAS WILL RUN AS HIGH AS 9 OR 10 FT AT TIMES AT ALL 3 LOCATIONS THE
NEXT FEW DAYS. ACCORDING TO THE WAVE WATCH III MODEL SURF MAY
BRIEFLY REACH HIGH SURF ADVISORY THRESHOLD ON SATURDAY AT YAP AND
PALAU. THIS SITUATION NEEDS TO BE MONITORED TO SEE IF AN ADVISORY
WILL BE NEEDED.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

MIDDLEBROOKE/DEVITA

Nearby

Small Craft Advisories in Guam, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.